20th - 21st Nov 2017
The LINX99 member conference will take place at the Congress Centre in London on Monday 20th and Tuesday 21st November 2017.
Please visit the venue guide for information on the location of the main meeting itself.
Registration & Attendee List
Registration for LINX99 is available to members only. If you are not a LINX member and wish to attend please email us at email@example.com where your request will be considered.
The basic overview of the event is as follows:
- It is a standard day and a half meeting with a Social on the Monday evening.
- Members are encouraged to provide lightning talks on their networks with these often taking place before a refreshment or lunch break.
- Registration opens at 1200
- Wireless connectivity plus a light lunch and refreshments will be available from late morning.
- The meeting commences at 1330 with day one closing at approximately 1800.
- Drinks will be available from 1800 until 1900.
- On day two refreshments will be available from 0930 in readiness for a 1000 meeting start.
- An EGM is scheduled to start at 1430.
- The second day will end at around 1630.
LINX99 EGM Papers
Links to papers and other information for this meeting are available below.
|10:30 AM||Optional Tutorial: GDPR for Service providers
LINX99 platinum sponsor, Daisy, have organised a workshop on GDPR for Service providers to give an insight on the regulation as well as best practice and guidance on how to respond etc. David Holman, Director of Cyber Security at S-RM, will run the session
This is a late addition to the programme. If you have already registered for LINX99 and would like to attend please email firstname.lastname@example.org
|12:00 PM||Registration Opens
Light lunch and refreshments plus free wireless connectivity available
|13:30 PM||Welcome & round-the-room introductions||All|
|13:35 PM||Meeting Start
|13:45 PM||LINX CEO's Quarterly Report||John Souter|
|14:25 PM||Platinum Sponsor Presentation: Daisy
Securing the Edge for IoT and The Connected Car
IoT & 5G: The evolution of the network driving security and latency
issues for new services
|14:55 PM||RIPE Policy update||Nigel Titley|
|15:05 PM||GDPR update||Andrew Cormack|
|15:25 PM||30 minute tea break||-|
|15:55 PM||LINX Technology (Part 1):
||Richard Petrie & Flemming Heino|
|16:25 PM||Route Server Security
The Internet is critical to our lives and businesses. The Internet relies on a complex routing eco-system that is made out of the interconnections between our autonomous systems (ASNs), and route servers play an important role in connecting us to each other. An under exposed aspect of route servers, is that an insecure route server can affect any business, regardless whether the business peers with the route servers, or even is present at the IXP. In other words: as a route server's trustworthiness increases, its value to the internet exchange participants increases. In this update I'll cover recent developments in the open source world and share insights from other IXPs who migrated from insecure to secure route server configurations.
|16:55 PM||Proposed governance changes and EGM preview||Murray Steele|
|17:05 PM||2018 Budget presentation||John Souter & Malcolm Holt|
|17:15 PM||Geolocating Infra-Structure: Inference Engines and Crowdsourcing
Geolocating public nodes in the Internet infra-structure is hard. No single approach has been proven successful, nor is any dataset (publicly) available that is accurate enough to be considered reliable. The R&D department of the RIPE NCC has now launched two new services (in beta), that target this problem. The first service consists of multiple engines that each try to infer the location of an infra-stuctural node using analytical devices such as text-analysis of the hostname and geo-triangulation based on latency. The second service, aptly called Openipmap, presents the overall results of the engines to the user and asks for input from the user. Thus a crowdsourced dataset arises that combines both the power of computational based and human analysis.
|Jasper den Hertog|
|17:45 PM||LINX Conspicuous Contribution Award||John Souter|
|18:00 PM||End of day one of LINX99
Social commences with drinks at the Congress until 19.00
|19:00 PM||LINX99 Social Event
The social will be held at a venue close to the Congress Centre and is free to attend to all delegates who attend the LINX99 event in person.
|09:30 AM||Registration Opens||-|
|10:00 AM||Welcome & round-the-room introductions||All|
|10:05 AM||Meeting Start
|10:15 AM||LINX Technology (Part 2): Operations update
To cover projects, service issues and Route Server
|10:40 AM||Gold Sponsor Presentation: Interxion
Interxion published a Whitepaper entitled 'The Future of Peering' which asks several experts across the peering and networking industry to provide their insight and views on how the industry and in particular peering may evolve. This session will share some of the key points raised in the whitepaper, as well as a recent panel discussion event. In addition, there will be interactive input to capture the views and priorities from the EPF community plus an update on on Interxion and in particular the Brick Lane campus.
|11:10 AM||Silver Sponsor Presentation: ProLabs
Avoiding vendor lock in - why transceivers are not like razor blades
Following the recent Gartner report: How to avoid the biggest rip-off in Networking; this presentation will offer a humorous look at vendor lock in across a variety of different industries and products, like razor blades, vacuum cleaner bags and how it relates to networking. It will show that network operators have a choice outside of their OEM vendors for network accessories.
|11:15 AM||30 minute tea break||-|
|11:45 AM||Guest IXP Presentation: BCIX
Berlin Internet Exchange and Peering Point
|12:15 PM||Improving IoT Security: The Role of the Manufacturer
We are seeing a proliferation of not only the number of devices or Things, but also the number of types of things that are connecting to the network. This stresses our ability to securely manage these Things and our networks. During this session we will discuss several capabilities that can improve both security and manageability, and how the role of the manufacturer needs to evolve. In particular, we'll look at Manufacturer Usage Descriptions that provide a means for manufacturers to express communication requirements of different types of devices, and a means to easily onboard those devices
|14:00 PM||Afternoon session starts||Malcolm Holt|
|14:05 PM||Member Technical Talk: Broadband for the Rural North (B4RN)
This session features an overview of B4RN's general model, expansion plans and its current build
|14:30 PM||Extraordinary General Meeting including voting on 2018 budget and LINX fees
|14:40 PM||Public Affairs update||Malcolm Hutty|
|15:20 PM||15 minute comfort break||-|
|15:35 PM||Member Talk: Exa Networks
Presentation on how BGP could be improved for the benefit of all service providers
|16:05 PM||LINX Technology (Part 3)
To cover overview of NCA platform and LON1 actual working
|16:30 PM||LINX99 round up
What have we learned, call for any last comments and feedback form filling for a chance to win accommodation at LINX100
|16:40 PM||End of day two of LINX99||-|
LINX has been webcasting its meetings since LINX41 held in May 2003. If you are unable to attend a LINX meeting for any reason the webcast is a great way to stay involved. The stream can be accessed by members only via an authenticated link on this website on the day of the meeting. The image quality is excellent and you can be involved in discussions via the IRC channel during the event.